COSAM » COSAM Faculty » Mathematics and Statistics » Paul G. Schmidt

Paul G. Schmidt
Mathematics and Statistics
Professor, Interim Graduate Program Officer

Research Areas: Analysis , Applied Mathematics , Differential Equations

Office: 235 Parker Hall

Address:
221 Parker Hall
Auburn, AL 36849-5310

Phone: (334) 844-6579
Fax: (334) 844-6555
E-Mail: schmipg@auburn.edu


Education

Ph.D., Aachen University of Technology, Germany
1987
Diploma, Aachen University of Technology, Germany
1983


Professional Employment

Professor, Department of Mathematics and Statistics, Auburn University
2006 - present
Associate Professor, Department of Mathematics and Statistics, Auburn University
1994 - 2006
Assistant Professor, Department of Mathematics, Auburn University
1988 - 1994
Postdoctoral Research Fellow of the German Science Foundation (Deutsche Forschungsgemeinschaft) and Assistant Professor at Auburn University
1988 - 1989
Scientific Staff Assistant, Aachen University of Technology, Germany
1983 - 1988


Research and Teaching Interests

Differential Equations, Nonlinear Analysis, Applied Mathematics



Selected Publications

  1. P.G. Schmidt, On a magnetohydrodynamic problem of Euler type, Journal of Differential Equations, Vol. 74 (1988), 318–335.
  2. G. Hetzer and P.G. Schmidt, Global existence and asymptotic behavior for a quasilinear reaction-diffusion system from climate modeling, Journal of Mathematical Analysis and Applications, Vol. 160 (1991), 250–262.
  3. A.J. Meir and P.G. Schmidt, Variational methods for stationary MHD flow under natural interface conditions, Nonlinear Analysis, Theory, Methods and Applications, Vol. 26 (1996), 659–689.
  4. A.J. Meir and P.G. Schmidt, Analysis and numerical approximation of a stationary MHD flow problem with nonideal boundary, SIAM Journal on Numerical Analysis, Vol. 36 (1999), 1304–1332.
  5. A.J. Meir, P.G. Schmidt, S.I. Bakhtiyarov, and R.A. Overfelt, Numerical simulation of steady liquid-metal flow in the presence of a static magnetic field, Journal of Applied Mechanics, Transactions of the ASME, Vol. 71 (2004), 786–795.
  6. J.I. Diaz, M. Lazzo, and P.G. Schmidt, Large solutions for a system of elliptic equations arising from fluid dynamics, SIAM Journal on Mathematical Analysis, Vol. 37 (2005), 490–513.
  7. M. Lazzo and P.G. Schmidt, Oscillatory radial solutions for subcritical biharmonic equations, Journal of Differential Equations, Vol. 247 (2009), 1479–1504.
  8. J.I. Diaz, M. Lazzo, and P.G. Schmidt, Asymptotic behavior of large radial solutions of a polyharmonic equation with superlinear growth, Journal of Differential Equations, Vol. 257 (2014), 4249–4276.






Last updated: 11/12/2018